I am a 31 year old, very active woman. Four years ago, I went in for lab work for heart palpitations and my doctor ordered a TSH and free T4. Results came back as: TSH 5.3 (0.465-4.68) and free T4 1/12 (0.78-2.19). Lab error was expected. I was retested three months later: TSH 2.68 (0.34-4.82) and free T4 0.87 (0.77-1.61). Over the last year, I have dropped 15 pounds with running and appropriate exercise. Now I am fairly skinny. I have since been experiencing EXTREME cold intolerance, possible peripheral neuropathy, dry skin (but I have been this way throughout my life). I have always lost a lot of hair in the shower and when brushing it, yet I have a ton of hair on my head. I have not had a period in a year and a half. I had blood work run and TSH is 3.610 (0.450-4.500) and free T4 is 1.02 (0.82-1.77). I have heard that endocrinologists have lowered there normal range, treating anything above 3.0. Do you think that I should be treated for hypothyroidism? I don't want to start taking levothyroxine only to find that the side effects are worse than what I am experiencing now. I am just wondering if taking the medication will rid me of my extreme cold intolerance and possibly help with my possible peripheral neuropathy. Please advise. Your recommendation would be greatly appreciated!
The cold and hair thinning may have been due to weight loss.
The thyroid levels are essentially normal, and in most cases we would monitor this over time. Borderline hypothyroid would not likely cause peripheral neuropathy, but depending on severity of this issue, given your young age, would consider a neurology evaluation to determine cause.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.